Skip to content
My WebMD Sign In, Sign Up
antibiotics???
avatar
mattdamonishot posted:
Do antibiotics make UC flare ups worse?? I have to take antibiotics alot lately especiallay since on remicade. I know my Gi was upset that my PCP gace me antibiotics for my last bout of bronchitis so he gave me his cell number for the dr to call him next tiem so they could figure out what to give me. well yesterday i told him I had a sore throat and when they took my temp it was 102. He gave me a z pack to take which I thought was weird sicne he didn't like me taking antibiotics. I have had 2 doses and appear to be ok for now. I wonder if the antibiotics re only bad when you are flarign though. Does anyone else have bad issues when takign antibiotics????
Reply
 
avatar
arbob5 responded:
From my own experience, yes indeed, antibiotics can cause flares. It happened to me twice, both during and after taking amoxicillin (sp). FYI
 
avatar
sheba_q responded:
When I've brought up colitis and antibiotics with doctors, the answer has been 'don't take them unless you really really need them'. I've only taken them once in the last 15 or so years, and even then my doctor was careful about which one she prescribed.

I have trouble understanding why you would be taking them often (other than knowing that antibiotics are heavily over-prescribed).

Are you taking any probiotics?
 
avatar
hannahleigh89 responded:
I know that there is some correlation between the two. When on antibiotics, many people have worsened IBD symptoms. This doesn't mean that by any means it's better not to take them. If you're on Remicade, your body has a lot of trouble fighting infections and bacteria off on its own, which is why you need antibiotics to help out. Letting an infection go (which you probably have or your temperature wouldn't be so high) is much more dangerous than having a little extra diarrhea. You have to keep infections under control while on Remicade or they can get the best of you quite quickly.
 
avatar
mattdamonishot replied to hannahleigh89's response:
Thanks Hannah. I KNEW you would know the answer. My GI does not want me on antibiotics if i can help it but he was concerned about my fever.
 
avatar
mattdamonishot replied to sheba_q's response:
I am taking them often because I am sick ALL the time from Remicade and jsut havign a low immune system. I got bronchitis 3 tiems sicne December. Plus 3 sinus infections at the same time. I have trouble with soem probiotics so i am tryign different ones out.
 
avatar
hannahleigh89 replied to mattdamonishot's response:
Lol, I'm not sure if you're being serious or sarcastic.
 
avatar
mattdamonishot replied to hannahleigh89's response:
I am beign serious. You are very knowlledgable. i accept your answers as correct. You are going to be a nurse after all AND you have been through so much!!!!!LOL


Spotlight: Member Stories

Crohns has been part of my life for 3 years now..had symptoms for years before I was rushed to Hospital after my foc thougt itcwas my appendix. After ...More

Helpful Tips

Prednisone short term versus long term use!
Predinisone can be a very helpful anti-inflammatory drug when used over the shortest term use that is effective. Predisone and other ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.